Alert archive / Kentucky / Flash Flood Warnings in 2014
Flash Flood Warning 44, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Aug 17, 2014, 5:24 PM CDT for Muhlenberg County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2014, 5:24 PM CDT (22:24 UTC)
- Expired
- Aug 17, 2014, 8:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Muhlenberg County, KY
The radar
The Ft Campbell radar (KHPX), 55 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 461 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1090 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 17, 3:07 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Aug 17, 3:07 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 307 PM CDT Sun Aug 17 2014 .SHORT TERM...(Tonight through Tuesday night) Issued at 307 PM CDT SUN AUG 17 2014 The upper-level storm system moving along I-64 this afternoon will continue to support numerous showers over the Evansville Tri State through sunset, while more scattered showers and a few storms move eastward through the Pennyrile region of west Kentucky. Some showers are likely to be hanging around southwest Indiana and northwest Kentucky into the evening, but the thunderstorms in the southeast should be out of the area by then. Satellite imagery reveals that a large area of stratocu are spreading south and east on the backside of the low-level circulation. As the low exits the area, these clouds should spill across most of the region this evening. Guidance shows this cloud layer scattering out overnight and dense fog or very low ceilings developing over much of the region by daybreak Monday. If the stratocu prevail through the night the low clouds will likely not develop. Will keep the forecast mostly cloudy and not mention fog at this time. Most of the 12Z models develop some isolated to widely scattered diurnal convection mainly in the southeast Monday, and that seems reasonable with the heat and humidity across the region. May have a few showers or storms linger into Monday evening. As a storm system drops into the western Great Lakes region Monday night, some convection may make a run at our northern counties late in the period. As the tail end of the trough aloft moves through the region Tuesday, at least scattered convection is expected. Given the rather extreme heat and humidity expected, and increasing flow in the middle and upper levels, figure that a few storms could pulse up to near severe levels in the afternoon. Heat indices may top 100 over the southwest half of the area Tuesday. Will give this a mention in the HWO. A few showers or storms may develop in the vicinity of a warm front that is expected to lift northeast into the region Tuesday night. The consensus of available guidance may be a bit hot for highs Monday and Tuesday, so decided to undercut it a bit mainly in the northeast. The consensus should be pretty close for lows. .LONG TERM...(Wednesday through Monday Night) Issued at 307 PM CDT SUN AUG 17 2014 The middle and upper level high pressure center, effectively anchored over Central Mississippi over the extended forecast period will be the dominant weather maker for the area. Initially, where the thermal cap remains the weakest (Southeast IL, Southwest IN, and northwest Kentucky) Wednesday into Thursday afternoon and evening, small PoPs were left to handle diurnal convection. As the ridge continues to build in and become established a subsidence inversion will work to limit convection going into the weekend and early next week. Given the antecedent moisture from rain and a relatively moist boundary layer, heat index values will become an increasing concern early in the extended period. At this time, Wednesday afternoon will see the greatest likelihood of heat index values approaching 105 degrees. The vast majority of these elevated heat index values will be along the counties bordering the Ohio and Mississippi Rivers, as well as the Southeast Missouri delta region, east to the Land Between the Lakes in Southwest Kentucky. Will offer a mention in the Hazardous Weather Outlook to raise awareness this next week. When blending with numerical forecast guidance, leaned closer the deterministic GFS for temperatures, winds, and to some degree, dewpoints with the extended forecast package. && .AVIATION... Issued at 1247 PM CDT SUN AUG 17 2014 A compact storm system will move east southeast through the region this afternoon. Scattered showers and a few thunderstorms will be possible east of the Wabash and Ohio rivers, and most likely south and east of the terminals. The associated surface low will move east southeast toward KEVV and KOWB by late afternoon/early evening, creating a low confidence wind forecast. IFR ceilings should lift with mixing in the northeast this afternoon, but MVFR ceilings will likely hang around through early evening. Cannot rule out a brief period of MVFR ceilings at KCGI or KPAH this afternoon, but VFR should dominate. Strong signal for IFR or lower ceilings and fog late tonight through much of Monday morning. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && SHORT TERM...DRS LONG TERM...Smith AVIATION...DRS
Hazardous weather outlook, Aug 17, 3:28 PM CDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 328 PM CDT SUN AUG 17 2014 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-181000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 328 PM CDT SUN AUG 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW THUNDERSTORMS WILL BE POSSIBLE THROUGH SUNSET ACROSS THE EVANSVILLE TRI STATE AND THE PENNYRILE REGION OF WEST KENTUCKY. LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY CONCERN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIDELY SCATTERED THUNDERSTORMS ARE FORECAST FOR MUCH OF THE AREA MONDAY AFTERNOON. BETTER COVERAGE IS EXPECTED TUESDAY...WHEN A FEW STORMS MAY PULSE UP TO NEAR SEVERE LEVELS. LOCALLY HEAVY RAINFALL WILL BE A CONCERN WITH ANY THUNDERSTORMS IN THIS PERIOD. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE FORECAST MAINLY ALONG EASTERN SECTIONS OF SOUTHWEST INDIANA AND THE PENNYRILE REGION OF WEST KENTUCKY WEDNESDAY THROUGH FRIDAY. AT THIS TIME...ANY STORMS THAT OCCUR SHOULD REMAIN BELOW SEVERE LIMITS. PORTIONS OF THE AREA MAY SEE AFTERNOON HEAT INDEX VALUES AROUND 100 FROM TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 17, 2:12 PM CDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
212 PM CDT SUN AUG 17 2014
KYZ009-171930-
CALLOWAY KY-
212 PM CDT SUN AUG 17 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALLOWAY COUNTY IN
WESTERN KENTUCKY UNTIL 230 PM CDT...
AT 209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF DOVER...MOVING EAST AT 35
MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS THAT MAY BE IMPACTED INCLUDE...NEW CONCORD KENTUCKY.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3664 8815 3665 8806 3661 8804 3660 8803
3651 8803 3649 8805 3649 8813
TIME...MOT...LOC 1912Z 264DEG 31KT 3656 8800
SMITHThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 2:12 PM CDT | Special Weather Statement | PAH | Calloway | 18 min |
| Aug 17, 4:27 PM CDT | Areal Flood Advisory | PAH | Henderson | 2 hr |
| Aug 17, 5:07 PM CDT | Areal Flood Advisory | PAH | Muhlenberg | 113 min |
| Aug 17, 5:31 PM CDT | Tornado Warning | PAH | Muhlenberg | 8 min |
| Aug 17, 3:09 AM CDT | Areal Flood Advisory | PAH | Hamilton | 3 hr |
| Aug 17, 4:41 AM CDT | Areal Flood Advisory | PAH | Franklin, Hamilton, Jefferson, Wayne | 3 hr |
| Aug 17, 5:10 AM CDT | Areal Flood Warning | PAH | Hamilton | 7 hr |
Nearby
Flash Flood Warnings in Kentucky, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.